Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 22, 2015, 7:06 PM MDT for San Miguel County, New Mexico. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 7:06 PM MDT (01:06 UTC)
- Expired
- Jun 22, 2015, 8:30 PM MDT
- In force
- 84 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 143 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4326 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WGUS55 KABQ 230106
FFWABQ
NMC047-230230-
/O.NEW.KABQ.FF.W.0015.150623T0106Z-150623T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 830 PM MDT
* AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
TWO INCHES OF RAIN HAVE ALREADY FALLEN AS ESTIMATED BY RADAR.
FLASH FLOODING IS LIKELY...ESPECIALLY BETWEEN BERNAL AND
ROMEROVILLE NEAR TECOLATE CREEK AND NEARBY DRAINAGES.
* LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...ROMEROVILLE...TECOLOTE...VILLANUEVA STATE PARK...
RIBERA...VILLANUEVA...TECOLOTITO...OJITOS FRIOS...CHAPELLE AND
SENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3558 10517 3522 10511 3521 10548 3558 10552
$$
431 follow-up statement
246 WGUS75 KABQ 230204 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 804 PM MDT MON JUN 22 2015 NMC047-230213- /O.CAN.KABQ.FF.W.0015.000000T0000Z-150623T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN MIGUEL- 804 PM MDT MON JUN 22 2015 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN MIGUEL COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3558 10517 3522 10511 3521 10548 3558 10552 $$ 43
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:03 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 22, 6:03 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 PM MDT MON JUN 22 2015 .AVIATION... 00Z TAF CYCLE SCT SHRA/TSRA WILL LINGER THROUGH 03Z OR 04Z NEAR AND UP TO ROUGHLY 60 MILES EAST OF THE SANGRE DE CRISTO MTS AND WITH LESS COVERAGE ALSO FARTHER SOUTH ALONG AND A SHORT DISTANCE EITHER SIDE OF THE CENTRAL MT CHAIN...AS WELL AS THE VICINITY OF THE JEMEZ MTS. BIGGEST IMPACTS TO BE TIL 02Z OR SO AT LVS...BUT SAF ALSO MAY HAVE IMPACTS FROM A WEAKER SHRA OR TSRA. DURING THIS TIME PERIOD THEY WILL MOVE VERY SLOWLY AND ERRATICALLY. GUSTY OUTFLOW WINDS BETWEEN 30 AND 50KT WILL BE THE PRIMARY AVIATION HAZARD FROM ANY STORMS. INTO THE EARLY MORNING HOURS TUESDAY ANOTHER BATCH OF LOW STRATUS CLOUDS IS EXPECTED TO DEVELOP...BRINGING MVFR TO IFR CEILINGS TO SOUTHEASTERN AND AND PARTS OF EAST CENTRAL NM... NEAR AND ESPECIALLY EAST OF A LINE FROM SANTA ROSA TO RUIDOSO. AFTER 19Z TUE THE CHANCE OF DEVELOPING SHRA AND TSRA WILL BE MAINLY FROM THE CENTRAL MT CHAIN TO THE GENERAL VICINITY OF THE CONTINENTAL DIVIDE. GREATEST CHANCE OF TAF SITE IMPACTS TO BE AT SAF TUE WITH LOWER CHANCES AT GUP...ABQ AND AEG. 43 && .PREV DISCUSSION...351 PM MDT MON JUN 22 2015... .SYNOPSIS... AS STRONG UPPER LEVEL HIGH PRESSURE SHIFTS SLOWLY EASTWARD TONIGHT AND TUESDAY...MOISTURE WILL SURGE INTO CENTRAL AND WESTERN NEW MEXICO ON INCREASING SOUTHEAST AND EAST WIND. THE FAVORED AREA FOR THUNDERSTORMS TUESDAY AND WEDNESDAY WILL BE FROM THE SOUTHWEST MOUNTAINS NORTH TO THE WEST CENTRAL MOUNTAINS AND CONTINENTAL DIVIDE THEN NORTHEAST TO THE NORTHERN MOUNTAINS. ON THURSDAY...CENTRAL AREAS WILL GET INTO THE ACTION. A BACKDOOR COLD FRONT IS FORECAST TO DROP INTO NORTHEAST AND EAST CENTRAL NM FRIDAY...BRINGING WITH IT GOOD CHANCES FOR SHOWERS AND STORMS. A WET WEEKEND APPEARS IN STORE FOR CENTRAL AND NORTHERN NEW MEXICO AS PLENTIFUL MOISTURE COMBINES WITH AN UNSTABLE ATMOSPHERE TO PRODUCE DAILY ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. && .DISCUSSION... SELY LOW LEVEL FLOW BRINGING GULF MOISTURE UP TO THE EAST SLOPES CENTRAL MOUNTAIN CHAIN WITH A 50F DEWPOINT AT THE RUIDOSO AND LAS VEGAS AIRPORTS. DEWPOINT AT MILAGRO (BTWN SANTA ROSA AND CLINES CORNERS) JUMPED TO 54F AROUND MID AFTERNOON. EAST WINDS THIS EVENING WILL BRING THAT MOISTURE WEST INTO THE MIDDLE RGV AFTERNOON SUNSET. MOISTURE NEAR MOUNTAIN TOP LEVEL ALSO PUSHING NWD INTO THE SW AND WEST CENTRAL MOUNTAINS. THE SELY/ELY SURGE OF MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FROM THE SOUTHWEST MOUNTAINS NORTHWARD ALONG THE DIVIDE AND THEN EASTWARD THROUGH THE NORTHERN MOUNTAINS BOTH TUESDAY AND WEDNESDAY. STORMS WILL BE ALL WET WITH PWAT VALUES JUMPING TO BTWN 0.50"-0.90" TUESDAY AFTERNOON. ALL MODELS INSISTING THAT A VERY DRY TONGUE OF AIR BETWEEN THE UPPER HIGH AND AN ELY WAVE OVER FAR SOUTHWEST TX WILL NOSE WWD INTO EASTERN AND CENTRAL NM TUESDAY. THIS DRY TONGUE AND THE ASSOCIATED SUBSIDENCE WILL GREATLY LIMIT THUNDERSTORMS CHANCES FROM THE MIDDLE AND LOWER RIO GRANDE VALLEY EWD BOTH TUESDAY AND WEDNESDAY. THE ONE EXCEPTION IS EXPECTED WEDNESDAY OVER THE SOUTH- CENTRAL MOUNTAINS WHERE MOISTURE FROM THE ELY WAVE HELPS OUT AND ALLOWS AT LEAST ISOLATED STORMS TO DEVELOP. GFS AND NAM IN GOOD AGREEMENT THAT THURSDAY LOOKS LIKE A TEXTBOOK EXAMPLE OF THE MONSOON WITH WET THUNDERSTORMS FIRING OVER ALL MOUNTAIN RANGES. WEAK NLY STEERING FLOW WILL MAKE HEAVY RAINFALL AND FLASH FLOODING A CONCERN AS PWATS NEAR AN INCH MOST AREAS. GFS AND ECMWF ARE FASTER WITH THE BACKDOOR FRONT...BRINGING IT THROUGH NE NM FRIDAY MORNING. FAVORED AREA FOR SCATTERED TO NUMEROUS THUNDERSTORMS FRIDAY SHIFTS TO THE NE QUARTER. THE FRONT IS PROGGED TO MOVE WWD THROUGH CENTRAL AND WRN NM FRIDAY EVENING...SPREADING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WWD TO THE CONTINENTAL DIVIDE. AS THE UPPER LEVEL HIGH REDEVELOPS OVER THE WRN GREAT BASIN FRIDAY NIGHT...BOTH GFS AND ECMWF DEPICTING A WET WEEKEND WITH SCATTERED TO NUMEROUS STORMS ALL AREAS SATURDAY AND SUNDAY. NELY STEERING FLOW COULD MAKE THINGS INTERESTING FOR THE ABQ METRO AND EAST MOUNTAIN AREAS SATURDAY AFTERNOON. FLOW ALOFT TRANSITIONS TO EAST TO NELY SUNDAY...POSSIBLE SHIFTING THE FAVORED AREAS FOR HEAVY RAINERS TO CATRON COUNTY. BOTH GFS AND ECMWF BUILD THE HIGH BACK SEWD FOR A DOWNTREND IN CONVECTION TOWARD MID WEEK NEXT WEEK. 33 && .FIRE WEATHER... HIGH PRESSURE IS DIRECTLY OVERHEAD OF NM...GIVING WARM TO HOT TEMPERATURES WHILE LIMITING THUNDERSTORM COVERAGE. WITH THE ABOVE NORMAL TEMPERATURES AND DRIER AIR IN THE WESTERN HALF OF THE FORECAST AREA...VERY HIGH MIXING HEIGHTS ARE BEING OBSERVED WITH HIGH HAINES INDICES. FORTUNATELY WINDS ALOFT ARE LIGHT IN THE CORE OF THE DOME OF HIGH PRESSURE...AND THIS WILL PRECLUDE THE DEVELOPMENT OF ANY LONG DURATION WINDY CONDITIONS TODAY. HUMIDITY VALUES ARE AT 5 TO 10 PERCENT IN MUCH OF THE CENTRAL TO WESTERN ZONES THIS AFTERNOON WITH HIGHER VALUES OF 25 TO 35 PERCENT IN THE EAST. SURFACE WINDS WILL BACK EAST SOUTHEAST IN SOME CENTRAL ZONES TONIGHT...AND THIS WILL ADVECT SOME HIGHER DEWPOINTS INTO THE RIO GRANDE VALLEY AND TOWARD THE CONTINENTAL DIVIDE. SOME GUSTY WINDS MAY ACCOMPANY THIS EASTERLY SURGE AS IT SPILLS THROUGH GAPS/CANYONS OVERNIGHT. THE LEADING EDGE OF THIS MOISTURE WILL BE THE FOCUS FOR STORM DEVELOPMENT INTO TUESDAY...BASICALLY LEANING FROM THE GILA...ACROSS THE DIVIDE...AND TOWARD THE NORTH CENTRAL MOUNTAINS. MORE STORMS ARE EXPECTED WITH BETTER MOISTURE AVAILABILITY...AND THIS WILL HAVE AN IMPACT ON TEMPERATURES...LOWERING THEM BY A FEW DEGREES. CONSEQUENTLY THE AREA OF HIGHEST MIXING HEIGHTS AND HIGH HAINES INDICES WILL BE SHUNTED TO THE FAR NORTHWESTERN PART OF NM. AFTER TUESDAY'S UPTICK IN STORM COVERAGE...MORE WILL FOLLOW ACROSS THE CENTRAL AND WESTERN HIGH TERRAIN WEDNESDAY AND THURSDAY. THIS WILL ALLOW TEMPERATURES TO CONTINUE TO LOWER BY A FEW DEGREES EACH DAY AND MINIMUM HUMIDITY WILL RISE. STORMS MAY BE OF A DRIER VARIETY WITH LESS RAINFALL AND MORE GUSTY WINDS ALONG THE WESTERNMOST FRINGES OF THE CONTINENTAL DIVIDE...BUT OVERALL STORMS SHOULD TREND WETTER INTO THURSDAY WITH BETTER ODDS OF ACTUAL WETTING RAINFALL. THE OTHER VARIABLE OF NOTE IS A BACK DOOR COLD FRONT ARRIVING IN THE NORTHEAST CORNER OF NM THURSDAY NIGHT. THIS FRONT WILL ADVANCE BEYOND THE RIO GRANDE AND TOWARD THE AZ BORDER BY LATE FRIDAY...ACTING TO RECHARGE MOISTURE AND ENHANCE STORM COVERAGE EVEN MORE. THUS...FRIDAY...SATURDAY...AND SUNDAY ALL LOOK TO BE QUITE ACTIVE WITH A HEALTHY COVERAGE OF WETTING STORMS AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 4:17 AM MDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 AM MDT MON JUN 22 2015 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 417 AM MDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES ARE EXPECTED TODAY WITH PORTIONS OF THE RIO GRANDE VALLEY REACHING THE CENTURY MARK. REMEMBER TO STAY HYDRATED AND LIMIT OUTDOOR ACTIVITIES DURING PEAK HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORM COVERAGE WILL INCREASE THROUGH THE WORK WEEK AND INTO NEXT WEEKEND...HOWEVER STORM MOTIONS WILL REMAIN SLOW. RAINFALL MAY BECOME HEAVY AT TIMES...THUS...FLOODING CONCERNS WILL BE ELEVATED... ESPECIALLY MID WEEK THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Jun 22, 6:03 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT MON JUN 22 2015
NMZ528-230030-
FAR NORTHEAST HIGHLANDS-
603 PM MDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
630 PM MDT...
AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAXWELL...OR 9 MILES NORTHEAST OF
SPRINGER...MOVING NORTHWEST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAXWELL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 416 AND 430.
OTHER LOCATIONS AFFECTED INCLUDE MAXWELL NATIONAL WILDLIFE REFUGE.
&&
LAT...LON 3646 10435 3637 10444 3636 10455 3653 10473
3664 10443
TIME...MOT...LOC 0002Z 149DEG 10KT 3649 10452
GUYERSpecial weather statement, Jun 22, 6:50 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 PM MDT MON JUN 22 2015 NMZ527-528-230115- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 650 PM MDT MON JUN 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY UNTIL 715 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RATON TO NEAR MAXWELL...AND MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RATON...MAXWELL...RATON CREWS AIRPORT AND SUGARITE. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 416 AND 456. OTHER LOCATIONS AFFECTED INCLUDE MAXWELL NATIONAL WILDLIFE REFUGE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3695 10421 3636 10439 3641 10466 3694 10450 TIME...MOT...LOC 0050Z 263DEG 14KT 3686 10442 3648 10454 GUYER
Local storm report, Jun 22, 6:52 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
06/22/2015 M58 MPH COLFAX NM ASOS
KRTN ASOS.
&&
EVENT NUMBER ABQ1502292
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:03 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Jun 22, 6:25 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jun 22, 6:45 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jun 22, 6:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 23, 2:37 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, Santa Fe | 113 min |
| Jun 23, 2:49 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jun 23, 5:32 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.